Alert archive / Arkansas / Tornado Warnings in 2016
Tornado Warning 26, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 11, 2016, 1:26 PM CDT for Columbia County, Union County, Arkansas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 1:26 PM CDT (18:26 UTC)
- Expired
- Apr 11, 2016, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:26 PM CDT | TORNADO | 8 Ese Magnolia, AR | EF-0 TORNADO BEGAN NEAR CR 294 AND US HWY 82 INTERSECTION AND TRACKED FOR JUST OVER ONE MILE WITH A WIDTH OF 25 YARDS AS IT DAMAGED NUMEROUS TREES AND SNAPPED ONE BEFORE LIFTING ALONG CR 34 |
| Apr 11, 1:50 PM CDT | HAIL 0.75 | El Dorado, AR | DIME SIZE HAIL FELL IN THE WEST LAKE AREA ON THE WEST SIDE OF EL DORADO. |
| Apr 11, 1:58 PM CDT | HAIL 1.25 | El Dorado, AR | EL DORADO CORONER REPORTS HAIL HALF DOLLAR SIZE IN THE CITY. |
| Apr 11, 2:02 PM CDT | HAIL 0.88 | El Dorado, AR | CITY POLICE REPORT PEA TO NICKLE SIZE HAIL AND HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted.
417
WFUS54 KSHV 111826
TORSHV
ARC027-139-111915-
/O.NEW.KSHV.TO.W.0026.160411T1826Z-160411T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
* UNTIL 215 PM CDT
* AT 124 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER VILLAGE...OR 10 MILES EAST OF MAGNOLIA...MOVING EAST
AT 60 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LISBON AROUND 140 PM CDT.
EL DORADO AND NORPHLET AROUND 150 PM CDT.
CALION AROUND 155 PM CDT.
LAWSON AND URBANA AROUND 200 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
MARYSVILLE...THREE CREEKS...MEDLOCK...NOXOBE...LAUGHLIN...AURELLE...
EBENEZER...FELSENTHAL...NEW LONDON AND CAIRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3303 9317 3340 9315 3340 9312 3338 9312
3336 9266 3337 9259 3336 9254 3332 9252
3332 9246 3327 9244 3330 9236 3326 9232
3328 9230 3325 9223 3321 9222 3321 9218
3316 9217 3316 9211 3309 9213 3303 9208
TIME...MOT...LOC 1824Z 269DEG 51KT 3327 9305
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
051 follow-up statement
032
WWUS54 KSHV 111850
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT MON APR 11 2016
ARC027-111858-
/O.CAN.KSHV.TO.W.0026.000000T0000Z-160411T1915Z/
COLUMBIA AR-
150 PM CDT MON APR 11 2016
...THE TORNADO WARNING FOR EASTERN COLUMBIA COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3303 9299 3337 9298 3336 9266 3337 9259
3336 9254 3332 9252 3332 9246 3329 9247
3327 9244 3330 9236 3326 9232 3328 9230
3325 9223 3321 9222 3321 9218 3316 9217
3316 9211 3309 9213 3304 9211 3303 9209
TIME...MOT...LOC 1848Z 290DEG 41KT 3314 9282
$$
ARC139-111915-
/O.CON.KSHV.TO.W.0026.000000T0000Z-160411T1915Z/
UNION AR-
150 PM CDT MON APR 11 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR UNION
COUNTY...
AT 148 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WESSON...OR 9 MILES NORTHWEST OF JUNCTION CITY...
MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
JUNCTION CITY AROUND 200 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE NEW
LONDON...CAIRO...HEW HOPE...KENOVA...MARYSVILLE...CATESVILLE...THREE
CREEKS...HILLSBORO...AURELLE AND PIGEON HILL.
LAT...LON 3303 9299 3337 9298 3336 9266 3337 9259
3336 9254 3332 9252 3332 9246 3329 9247
3327 9244 3330 9236 3326 9232 3328 9230
3325 9223 3321 9222 3321 9218 3316 9217
3316 9211 3309 9213 3304 9211 3303 9209
TIME...MOT...LOC 1848Z 290DEG 41KT 3314 9282
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 1:13 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 11, 1:13 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 113 PM CDT MON APR 11 2016 .DISCUSSION... UPDATE FOR THE ADDITION OF SEVERE WATCH 84. MORE TO COME WITH THE AFTERNOON PACKAGE. /12/ && .PREV DISCUSSION... /ISSUED 1244 PM CDT MON APR 11 2016/ AVIATION... SHOWERS AND THUNDERSTORMS EXPECTED TODAY ACROSS AREA TERMINALS AS A COLD FRONT MOVES ACROSS THE AREA. CEILINGS TO TRANSITION TO MVFR/IFR AFTER 12/00Z WITH -TSRA CONDITIONS CONTINUING OVERNIGHT. EXPECT IMPROVING CONDITIONS AFTER 12/12Z. OTHERWISE...SOUTH TO SOUTHWEST WINDS AROUND 10 TO 15 KNOTS WITH HIGHER GUSTS TO BECOME NORTHEAST OVERNIGHT INTO TUESDAY. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 60 69 52 / 80 60 10 20 MLU 78 58 68 51 / 80 80 20 20 DEQ 77 53 67 46 / 80 80 0 10 TXK 79 53 67 48 / 80 60 10 20 ELD 76 52 66 47 / 80 80 10 10 TYR 82 58 69 52 / 60 20 10 20 GGG 82 59 69 51 / 70 40 10 20 LFK 82 65 75 55 / 80 40 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Apr 11, 10:40 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT MON APR 11 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121545- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1040 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...INCREASING IN COVERAGE AND INTENSITY AS THE DAY PROGRESSES. SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... FOR MIDWEEK...ANOTHER DISTURBANCE WILL MOVE EASTWARD BRINGING MORE SHOWERS AND THUNDERSTORMS THROUGH THURSDAY MORNING...MAINLY ALONG AND SOUTH OF I 20. MORE THUNDERSTORMS WILL BE POSSIBLE DURING THE WEEKEND AS WELL...AS ANOTHER DISTURBANCE APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED LATER TODAY. 12
In the hours before
Special weather statement, Apr 11, 12:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CDT MON APR 11 2016
ARZ061-070>072-111800-
NEVADA AR-MILLER AR-LAFAYETTE AR-COLUMBIA AR-
1231 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA...LAFAYETTE...
CENTRAL MILLER AND SOUTHWESTERN NEVADA COUNTIES UNTIL 100 PM CDT...
AT 1231 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUKE...OR 15 MILES SOUTHEAST OF TEXARKANA...MOVING EAST AT 60
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAGNOLIA...STAMPS...WALDO...LEWISVILLE...MCNEIL...FOUKE...BUCKNER...GARLAND...
WILLISVILLE...SMITHLAND...CANFIELD...MACEDONIA...BUSSEY...BRIGHTSTAR...
CALHOUN...MOUNT VERNON...FERGUSON...PINEY GROVE...BETHEL AND SPIRIT LAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3312 9404 3319 9404 3334 9401 3354 9324
3312 9300
TIME...MOT...LOC 1731Z 252DEG 50KT 3329 9383
05Local storm report, Apr 11, 12:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL TEXARKANA 33.44N 94.07W
04/11/2016 E0.88 INCH BOWIE TX AMATEUR RADIO
AT SUNNERHILL AND MOORES LN IN TEXARKANA
&&
EVENT NUMBER SHV1600305
27Local storm report, Apr 11, 12:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL TEXARKANA 33.44N 94.07W
04/11/2016 E0.88 INCH BOWIE TX TRAINED SPOTTER
PEA-SIZE TO DIME/PENNY SIZE. A FEW NICJEL SIZE PIECES.
&&
EVENT NUMBER SHV1600306
27Special weather statement, Apr 11, 1:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 PM CDT MON APR 11 2016
ARZ060-061-072-111830-
NEVADA AR-HEMPSTEAD AR-COLUMBIA AR-
104 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...NEVADA
AND SOUTHEASTERN HEMPSTEAD COUNTIES UNTIL 130 PM CDT...
AT 104 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILLISVILLE...OR 10 MILES NORTH OF WALDO...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRESCOTT...EMMET...ROSSTON...WILLISVILLE...BODCAW...BLUFF CITY...WHITE OAK
LAKE STATE PARK...CALE...SUTTON...YOUNG...MORRIS...FALCON...LANEBURG...MOUNT
MORIAH...WATERLOO AND READER.
LAT...LON 3384 9326 3383 9326 3383 9323 3380 9318
3382 9314 3378 9310 3343 9312 3343 9338
3344 9337 3345 9348 3348 9348 3348 9350
3384 9348
TIME...MOT...LOC 1804Z 259DEG 38KT 3350 9334
05Special weather statement, Apr 11, 1:16 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 PM CDT MON APR 11 2016
ARZ072-073-111900-
UNION AR-COLUMBIA AR-
116 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA AND
NORTHWESTERN UNION COUNTIES UNTIL 200 PM CDT...
AT 115 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAGNOLIA...MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...MAGNOLIA...SMACKOVER...WALDO...NORPHLET...MCNEIL...CALION...
WESSON...LAWSON...VILLAGE...LISBON...MOUNT HOLLY...CALHOUN...MARYSVILLE...
MEDLOCK...NOXOBE...LAUGHLIN...EBENEZER...CAIRO AND KENOVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN ARKANSAS.
LAT...LON 3311 9246 3313 9328 3336 9328 3338 9310
3337 9279 3339 9276 3338 9273 3336 9268
3336 9260 3337 9259 3337 9255 3333 9252
3332 9252 3333 9250 3332 9249 3333 9248
3332 9246 3329 9247 3328 9245
TIME...MOT...LOC 1815Z 269DEG 52KT 3327 9319
05Local storm report, Apr 11, 1:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT MON APR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG 3 W WALDO 33.35N 93.35W
04/11/2016 COLUMBIA AR PUBLIC
TREE ACROSS HIGHWAY 82 JUST INSIDE THE COUNTY LINE
&&
EVENT NUMBER SHV1600307
27The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:03 AM CDT | Special Weather Statement | SHV | Polk | 27 min |
| Apr 11, 10:14 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 46 min |
| Apr 11, 10:51 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller, Sevier | 39 min |
| Apr 11, 11:57 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 48 min |
| Apr 11, 12:02 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 58 min |
| Apr 11, 12:31 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette, Miller | 29 min |
| Apr 11, 12:40 PM CDT | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 50 min |
| Apr 11, 1:04 PM CDT | Special Weather Statement | SHV | Nevada | 26 min |
| Apr 11, 1:16 PM CDT | Special Weather Statement | SHV | Columbia, Union | 44 min |
| Apr 11, 2:11 PM CDT | Severe Thunderstorm Warning | SHV | Union | 49 min |
| Apr 11, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Apr 11, 5:22 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 6 hr |
| Apr 11, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Apr 11, 6:03 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 45 min |
Nearby
Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.